Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 284, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 6, 2011, 4:36 PM EDT for Davidson County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 4:36 PM EDT (20:36 UTC)
- Expired
- Aug 6, 2011, 5:08 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161
WUUS52 KRAH 062036
SVRRAH
NCC057-062115-
/O.NEW.KRAH.SV.W.0284.110806T2036Z-110806T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ARCADIA...OR 11 MILES SOUTHWEST OF
WINSTON-SALEM...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 60
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY...
ARCADIA...
WELCOME...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3590 8040 3589 8037 3596 8038 3597 8040
3600 8031 3600 8022 3603 8021 3602 8017
3585 8005 3583 8005 3570 8029 3584 8040
3586 8039 3588 8042
TIME...MOT...LOC 2035Z 320DEG 9KT 3596 8035
$$
VINCENT4 follow-up statements
309
WWUS52 KRAH 062043
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
443 PM EDT SAT AUG 6 2011
NCC057-062115-
/O.CON.KRAH.SV.W.0284.000000T0000Z-110806T2115Z/
DAVIDSON NC-
443 PM EDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN DAVIDSON COUNTY...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ARCADIA...OR 9 MILES NORTH OF LEXINGTON...MOVING SOUTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...WELCOME AND LINWOOD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM WILL PRODUCE TORRENTIAL RAINFALL...WHICH WILL FLOOD LOW
LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3590 8040 3589 8037 3596 8038 3597 8040
3600 8031 3600 8022 3603 8021 3602 8017
3585 8005 3583 8005 3570 8029 3584 8040
3586 8039 3588 8042
TIME...MOT...LOC 2043Z 312DEG 14KT 3593 8031
$$
VINCENT193
WWUS52 KRAH 062050
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT SAT AUG 6 2011
NCC057-062115-
/O.CON.KRAH.SV.W.0284.000000T0000Z-110806T2115Z/
DAVIDSON NC-
450 PM EDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN DAVIDSON COUNTY...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ARCADIA...OR 8 MILES NORTH OF LEXINGTON...MOVING SOUTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...WELCOME AND LINWOOD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM WILL PRODUCE TORRENTIAL RAINFALL...WHICH WILL FLOOD LOW
LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3590 8040 3589 8037 3596 8038 3597 8040
3600 8031 3600 8022 3603 8021 3602 8017
3585 8005 3583 8005 3570 8029 3584 8040
3586 8039 3588 8042
TIME...MOT...LOC 2050Z 316DEG 14KT 3591 8029
$$
VINCENT690
WWUS52 KRAH 062100
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SAT AUG 6 2011
NCC057-062115-
/O.CON.KRAH.SV.W.0284.000000T0000Z-110806T2115Z/
DAVIDSON NC-
500 PM EDT SAT AUG 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN DAVIDSON COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WELCOME...OR NEAR LEXINGTON...MOVING SOUTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LINWOOD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM WILL PRODUCE TORRENTIAL RAINFALL...WHICH WILL FLOOD LOW
LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3590 8040 3589 8037 3596 8038 3597 8040
3600 8031 3600 8022 3603 8021 3602 8017
3585 8005 3583 8005 3570 8029 3584 8040
3586 8039 3588 8042
TIME...MOT...LOC 2100Z 323DEG 14KT 3588 8026
$$
VINCENT836
WWUS52 KRAH 062108
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SAT AUG 6 2011
NCC057-062117-
/O.CAN.KRAH.SV.W.0284.000000T0000Z-110806T2115Z/
DAVIDSON NC-
508 PM EDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIDSON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
HOWEVER...MINOR FLOODING ASSOCIATED WITH TORRENTIAL RAINFALL WILL
REMAIN POSSIBLE IN CENTRAL AND NORTHERN DAVIDSON COUNTY THROUGH 600
PM THIS AFTERNOON.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
LAT...LON 3590 8040 3589 8037 3596 8038 3597 8040
3600 8031 3600 8022 3603 8021 3602 8017
3585 8005 3583 8005 3570 8029 3584 8040
3586 8039 3588 8042
TIME...MOT...LOC 2107Z 316DEG 14KT 3586 8023
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:30 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 6, 3:30 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT SAT AUG 6 2011 .SYNOPSIS... AN ABNORMALLY MOIST AIRMASS COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL RESULT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. TEMPERATURES WILL CLIMB WELL ABOVE NORMAL ON MONDAY WITH A DECREASED CHANCE OF RAIN. && .NEAR TERM /THROUGH TONIGHT/... AS OF 325 PM SATURDAY... TONIGHT... A VERY MOIST AND UNSTABLE AIRMASS ACROSS CENTRAL NORTH CAROLINA WILL PROVIDE AN ENVIRONMENT SUITABLE FOR SCT CONVECTION TONIGHT. RECENT SFC ANALYSIS SHOWS THAT THE PERSISTENT SFC BOUNDARY EXTENDING ACROSS SOUTHERN NC AND THE COASTAL PLAIN IS BEGINNING TO WASH OUT NEAR THE COAST. ALONG AND EAST OF THIS BOUNDARY MLCAPE VALUES EXCEED 1000 J/KG WITH SFC DEW POINTS MAINLY IN THE MID 70S. WATER VAPOR IMAGERY SHOWS A SHEAR AXIS EXTENDING NORTH TO SOUTH ACROSS THE COASTAL PLAIN WITH THE REMNANTS OF THIS MORNINGS MCV THAT PRODUCED HEAVY RAIN IN THE RALEIGH NEAR HAMPTON ROADS VA. ANOTHER WEAK SHORT WAVE TROUGH WHICH EXTENDS FROM NORTH TO SOUTH ACROSS THE SOUTHERN APPALACHIANS CONTINUES TO MOVE SLOWLY EAST. EXPECT THE SCT CONVECTION NEAR AND JUST EAST OF I-95 TO CONTINUE TO MOVE VERY SLOWLY EAST THIS AFTN AND EVENING. AS THE SHORT WAVE OVER THE MOUNTAINS SLIPS EAST THIS EVENING EXPECT AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE WESTERN PIEDMONT AND SLOWLY MOVE EAST. GIVEN THE AMOUNT OF MOISTURE PRESENT IN THE ATMOS WITH PWS RANGING FROM 2.0 TO 2.3 AS WELL AS A SLOW STORM MOTION THE MAIN THREAT FOR SEVERE WEATHER TONIGHT WILL BE HEAVY RAIN AND FLASH FLOODING. BUT GIVEN TODAYS EVENTS WITH A LIKELY TORNADO IN WILSON COUNTY AND A GROWING AREA OF DOWNDRAFT CAPE IN THE PIEDMONT OF NC SOME SEVERE THUNDERSTORMS ARE POSSIBLE WITH SEVERE DOWNBURST WINDS. POPS TONIGHT WILL RANGE IN THE HIGH CHC RANGE. CLOUDS AND A MOIST AIRMASS IN PLACE WILL KEEP TEMPS UP OVERNIGHT. LOW TEMPS IN THE 72-77 RANGE LOOK GOOD. -BLAES && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 325 PM SATURDAY... STRENGTHENING MID LEVEL WESTERLY FLOW WILL BRING A SERIES OF CONVECTIVELY INDUCED SERVICES FROM THE MIDWEST ACROSS THE APPALACHIANS EARLY SUNDAY MORNING AND THEN AGAIN SUNDAY AFTERNOON. THE LATTER OF THE TWO...CURRENTLY OVER WESTERN MO...IS FORECAST TO REACH THE NC/VA MOUNTAINS MIDDAY SUNDAY. UNLESS CLOUD COVER FROM OVERNIGHT PRECIP STRONGLY HINDERS DIURNAL HEATING...MODEST DESTABILIZATION OF 1500-2000 J/KG IS EXPECTED WITH PW WATER VALUES OF JUST UNDER TWO INCHES IN THE WEST TO OVER TWO INCHES IN THE EAST WILL. FAVORABLE TIMING OF THE AFOREMENTIONED UPPER DISTURBANCE SHOULD KICK OFF SCATTERED SHOWERS AND STORMS...AFTER 18Z BASED ON MOST RECENT MODEL RUNS. INCREASING INSTABILITY AND MOISTURE FROM WEST TO EAST SHOULD LEAD TO GREATER COVERAGE AS THE FORCING MOVES EAST. MOST CONVECTION ALLOWING MODELS DO NOT SHOW WIDESPREAD COVERAGE..BUT FEEL THIS MAY BE UNDERDONE BASED ON INSTABILITY POTENTIAL AND FORCING ALOFT. DEEP LAYER SHEAR WILL BE BETTER THAN PAST DAYS..BUT STILL LESS THAN 30KT...SO THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM LOOSELY ORGANIZED CLUSTERS OF STORMS AND WET MICROBURST. WITH STRONG HEATING...HIGHS SHOULD REACH THE 92-97 RANGE. DEWPOINTS OVER THE COASTAL PLAIN TODAY ARE IN THE MID AND UPPER 70S...AND HIGH MOISTURE CONTENT IN THE BOUNDARY LAYER...NOT CERTAIN THEY WILL MIX OUT MUCH ON SUNDAY. IF NOT...HEAT INDICES WILL REACH 105-107 SOUTHEAST OF THE TRIANGLE. FEEL TOO UNCERTAIN ON CLOUD COVER THROUGH AT LEAST MIDDAY TO ISSUE A HEAT ADVISORY AT THIS POINT. CONVECTION MAY CONTINUE INTO SUNDAY NIGHT IN THE EAST..BUT AND OVERALL DRYING TREND IS EXPECTED FROM WEST TO EAST AS THE DEEP MOIST AXIS PUSHES EAST AS DRIER MID LEVEL AIR FILTERS IN FROM THE WEST. LOWS 71-75. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 325 PM SATURDAY... A SLOW CHANGE IN THE UPPER LEVEL PATTERN IS EXPECTED THROUGH NEXT WEEK...AS A SERIES OF LOWER AMPLITUDE SHORTWAVES MOVE ACROSS THE NORTHERN US AND SLOWLY DEVELOP A BROAD TROUGH OVER THE EASTERN US. THE STRONGEST SHORTWAVE IS EXPECTED CROSS THE OHIO VALLEY TUESDAY...PUSHING A WEAK COLD FRONT/TROUGH ACROSS THE CWA TUESDAY NIGHT. WILL HAVE GREATEST POPS TUESDAY EVENING INTO THE OVERNIGHT HOURS..AS MODELS SHOW WIDESPREAD CONVECTION UPSTREAM MAKING ACROSS THE MOUNTAINS. OTHERWISE...CONVECTIVE POTENTIAL WILL MAINLY BE TIED TO AFTERNOON HEATING (MAINLY ISOLATED COVERAGE) OR ANY DISTURBANCES MOVING THROUGH THE NORTHWESTERLY FLOW ALOFT. LOW LEVEL THICKNESSES ARE FORECAST TO PEAK MONDAY AND TUESDAY NEAR 1440M...WITH A COOING TREND THROUGH THE REMAINDER OF THE WEEK. SOME UNCERTAINTY REMAINS AS TO MUCH OF A COOL DOWN WILL TAKE PLACE AS MODELS HAVE FLIP FLOPPED OVER THE PAST FEW RUNS...AND PERSISTENCE OF THE MEAN FLOW WOULD NOT SUPPORT MUCH CHANGE. WILL FORECAST HIGHS TOPPING OUT IN THE MID TO UPPER 90S EARLY IN THE WEEK...THEN FALLING AT LEAST TOWARD NORMAL VALUES THROUGH FRIDAY. CONVECTIVE POTENTIAL WILL MAINLY BE TIED TO AFTERNOON HEATING (MAINLY ISOLATED COVERAGE) OR ANY DISTURBANCES MOVING THROUGH THE NORTHWESTERLY FLOW ALOFT. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... AS OF 210 PM SATURDAY... THROUGH SUNDAY AFTERNOON... A MOIST AND SOMEWHAT UNSTABLE AIR MASS COMBINED WITH A STALLED SURFACE FRONT AND BROAD CYCLONIC FLOW ALOFT WILL RESULT IN AN UNSETTLE WEATHER PATTERN WITH SCATTERED CONVECTION THROUGH SUNDAY AFTERNOON. SCT SHOWERS AND THUNDERSTORMS WILL THREATEN THE KRWI AND KFAY TAF LOCATION THROUGH LATE THIS AFTERNOON. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST DURING THE EARLY TO MID EVENING HOURS FIRST AFFECTING THE TRIAD TAF LOCATIONS BETWEEN 20-00Z AND THEN SHIFTING EAST AFFECTING THE PIEDMONT/COASTAL PLAIN TAF SITES BETWEEN 22-04Z. EXPECT VFR TO MVFR CIGS FOR MOST OF THE PERIOD WITH PERIODS OF REDUCED CIGS/VSBY IN CONVECTION AND THE POTENTIAL FOR SOME MVFR FOG TOWARD DAYBREAK SUNDAY. LOOKING FURTHER AHEAD... UNSETTLED WEATHER CONTINUES ON SUNDAY AFTN/EVE WITH SCT THUNDERSTORMS WHICH WILL PRODUCE PERIODS OF REDUCED CIGS AND VSBYS. GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE MIDDLE OF THE WORK WEEK WITH SMALL CHANCES OF AFTN/EVENING SHOWERS AND THUNDERSTORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...SMITH LONG TERM...SMITH AVIATION...BLAES/BSD
Hazardous weather outlook, Aug 6, 4:13 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 413 PM EDT SAT AUG 6 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-072015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 413 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WESTERN PIEDMONT AND MOVE EAST THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WIND STRAIGHT LINE WINDS. ADDITIONALLY... LOCALLY TORRENTIAL RAINFALL ASSOCIATED WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE COMBINED WITH A CONTINUED MOIST AND UNSTABLE AIRMASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SUNDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND EXCESSIVE DEADLY CLOUD TO GROUND LIGHTNING. ADDITIONALLY...LOCALLY TORRENTIAL RAINFALL ASSOCIATED WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 6, 11:26 AM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 AM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FUNNEL CLOUD 3 NNE NAHUNTA 35.54N 78.05W
08/06/2011 WAYNE NC 911 CALL CENTER
WAYNE COUNTY 911 REPORTED A FUNNEL CLOUD AND POSSIBLE
TOUCHDOWN IN RURAL WAYNE COUNTY.
&&
EVENT NUMBER RAH1101143
BLAESLocal storm report, Aug 6, 11:37 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1137 AM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM FUNNEL CLOUD 2 ESE BLACK CREEK 35.62N 77.90W
08/06/2011 WILSON NC 911 CALL CENTER
FUNNEL CLOUD REPORTED NEAR HOWARD LOOP AND WOODBRIDGE
ROAD.
&&
EVENT NUMBER RAH1101144
BLAESLocal storm report, Aug 6, 12:59 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1259 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 3 SSE BLACK CREEK 35.59N 77.91W
08/06/2011 WAYNE NC EMERGENCY MNGR
PROBABLE TORNADO RESULTED IN SEVERAL TREES DOWN ON
JAYCROSS RD. AND ISSAC RD.... ALONG WITH POSSIBLY
RELATED MINOR DAMAGE TO A MOBILE HOME
&&
EVENT NUMBER RAH1101145
MCLAMBLocal storm report, Aug 6, 1:53 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 3 WSW STANTONSBURG 35.59N 77.88W
08/06/2011 WAYNE NC EMERGENCY MNGR
PROBABLE TORNADO RESULTED IN DAMAGE TO 4 TURKEY HOUSES
ON SAULS TURKEY FARM AT 8152 PELT RD
&&
EVENT NUMBER RAH1101146
MCLAMBLocal storm report, Aug 6, 2:05 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 3 SSE BLACK CREEK 35.59N 77.92W
08/06/2011 WILSON NC EMERGENCY MNGR
PROBABLE TORNADO RESULTED IN ROOF DAMAGE TO A DOUBLE
WIDE... ALONG WITH PROPERTY DAMAGE TO A BARN AND SEVERAL
DOWNED TREES BETWEEN THE 6400-6500 BLOCK OF FRANK PRICE
CHURCH RD
&&
EVENT NUMBER RAH1101147
MCLAMBLocal storm report, Aug 6, 3:57 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 ENE RALEIGH 35.82N 78.60W
08/06/2011 M5.31 INCH WAKE NC NWS EMPLOYEE
5.31 INCHES OF RAIN IN A FOUR HOUR PERIOD IN NORTHEAST
RALEIGH
&&
EVENT NUMBER RAH1101148
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:01 AM EDT | Special Weather Statement | RAH | Wake | 89 min |
| Aug 6, 5:14 AM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Aug 6, 6:24 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Aug 6, 7:31 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 119 min |
| Aug 6, 8:02 AM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 3 hr |
| Aug 6, 8:09 AM EDT | Flash Flood Warning | RAH | Franklin, Nash | 4 hr |
| Aug 6, 8:49 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Aug 6, 11:16 AM EDT | Tornado Warning | RAH | Wilson | 44 min |
| Aug 6, 6:48 PM EDT | Areal Flood Advisory | RAH | Sampson | 102 min |
| Aug 6, 6:55 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 110 min |
| Aug 6, 6:56 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 109 min |
| Aug 6, 7:24 PM EDT | Special Weather Statement | RAH | Person | 51 min |
| Aug 6, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.